Alert archive / Louisiana / River Flood Warnings in 2018

River Flood Warning 11, NWS Lake Charles, LA

February 10, 2018Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Feb 10, 2018, 8:04 PM CST for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It took effect at Feb 11, 2018, 4:41 AM CST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2018, 8:04 PM CST (02:04 UTC)
In effect from
Feb 11, 2018, 4:41 AM CST
Expired
Feb 13, 2018, 2:46 AM CST
In force
46 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 96 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Des Cannes near Eunice (BDCL1). The gauge peaked at 16.97 ft at Feb 11, 2018, 10:00 PM CST.

actionminormoderate101502/1102/1202/1302/14
Action stage
14 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08010000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:41 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Feb 10, 5:41 PM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
541 PM CST Sat Feb 10 2018

.AVIATION...Fog and low ceilings within IFR/LIFR will prevail
overnight, while rains gradually diminish from west to east with
the passage of a cold front.

&&

.PREV DISCUSSION... /issued 451 PM CST Sat Feb 10 2018/

DISCUSSION...
Rains continue to fall across southern Louisiana... southeast
Texas and the coastal waters ahead of a cold front that is
projected into the coastal waters after sunrise. Rainfall totals
today are averaging around two to three inches with two to four
additional inches possible... as a result a Flash Flood Watch has
been posted tonight. Temperatures to moderate during the overnight
hours. The cold front will push colder temperatures into the
region by the late morning hours. As a result daytime highs are
not projected to climb out of the low 60s. LFT will see daytime
highs in the upper 60s prior to frontal passage then begin to drop
slowly through the day.

Rains will continue tomorrow although totals will average less
than .10 of an inch. Enough dry becomes established on Monday with
pops continuing to drop. Looks like midweek will see afternoon temps
in the mid 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  55  52  43  52 /  60  50  40  20
LCH  59  61  48  56 /  80  50  40  20
LFT  63  67  50  57 /  80  70  50  30
BPT  56  56  46  57 /  70  50  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 5 AM CST Sunday for LAZ028-029-031>033-
     041>045-052>055-073-074.

TX...None.
GM...None.
&&

AVIATION...23
Hazardous weather outlook, Feb 10, 4:00 PM CST, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
400 PM CST Sat Feb 10 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
112200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
400 PM CST Sat Feb 10 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight
Flash Flood watch for portions of southern Louisiana. Rains
continue to train across southern Louisiana this afternoon. Radar
is indicating one to three inches has fallen. With the ground
completely saturated additional rains will run off into low lying
areas and bayous. An additional two to four will be possible
through sunrise on Sunday. A cold front around sunrise tomorrow
will finally drive the rains off to the east.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Rains ending on Monday.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-112200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
400 PM CST Sat Feb 10 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight
Areas of sea fog will reduce visibility to one mile and result in
navigating hazardous tonight.

Chances for showers and thunderstorms over the coastal waters will
continue through tonight. Some storms will be capable of producing
gusty winds and cloud to water lightning strikes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Moderate to strong offshore flow is expected to develop in the
wake of a cold front Sunday.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 7:01 PM CSTRiver Flood WarningLCHVernon70 hr
Feb 10, 8:04 PM CSTRiver Flood WarningLCHCalcasieu63 hr
Feb 11, 12:17 AM CSTMarine Dense Fog AdvisoryLCH9 hr
Feb 11, 3:43 AM CSTSmall Craft AdvisoryLCH32 hr
Feb 11, 11:01 AM CSTRiver Flood WarningLCHBeauregard5 days
Feb 11, 11:01 AM CSTRiver Flood WarningLCHAllen4 days
Feb 11, 11:01 AM CSTRiver Flood WarningLCHAllen8 days
Feb 11, 11:01 AM CSTRiver Flood WarningLCHAllen, Jefferson Davis6 days
Feb 11, 11:01 AM CSTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion25 hr
Feb 10, 7:01 PM CSTRiver Flood WarningLCHHardin, Jefferson8 days

Nearby

River Flood Warnings in Louisiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.